Alert archive / California / Wind Advisories in 2022
Wind Advisory 25, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 19, 2022, 2:56 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 19, 2022, 11:00 AM PDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2022, 2:56 AM PDT (09:56 UTC)
- In effect from
- Mar 19, 2022, 11:00 AM PDT
- Expired
- Mar 21, 2022, 3:00 PM PDT
- In force
- 52 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3479 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS76 KSGX 190956 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 256 AM PDT Sat Mar 19 2022 CAZ055-056-058-060>062-065-192100- /O.NEW.KSGX.WI.Y.0025.220319T1800Z-220320T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 256 AM PDT Sat Mar 19 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SUNDAY... * WHAT...West winds 15 to 25 mph with gusts to 40 mph expected. Localized gusts to 50 mph along the desert mountain slopes. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 11 AM this morning to 5 AM PDT Sunday. * IMPACTS...Blowing dust over the deserts, reducing visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
7 follow-up statements
999 WWUS76 KSGX 192039 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 139 PM PDT Sat Mar 19 2022 CAZ055-056-058-060>062-065-200500- /O.CON.KSGX.WI.Y.0025.000000T0000Z-220320T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 139 PM PDT Sat Mar 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 15 to 25 mph with gusts to 40 mph expected. Localized gusts of 50 to 55 mph along the desert mountain slopes. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego Adams
171 WWUS76 KSGX 200447 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 947 PM PDT Sat Mar 19 2022 CAZ055-056-058-060>062-065-201200- /O.CON.KSGX.WI.Y.0025.000000T0000Z-220320T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 947 PM PDT Sat Mar 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 15 to 25 mph with gusts to 40 mph expected. Localized gusts of 50 to 55 mph along the desert mountain slopes. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
830 WWUS76 KSGX 201050 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 350 AM PDT Sun Mar 20 2022 CAZ048-057-202200- /O.NEW.KSGX.WI.Y.0026.220321T0300Z-220321T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 350 AM PDT Sun Mar 20 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PDT MONDAY... * WHAT...North winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and Santa Ana Mountains and Foothills. * WHEN...From 8 PM this evening to 3 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-060>062-065-202200- /O.EXT.KSGX.WI.Y.0025.000000T0000Z-220321T0300Z/ Riverside County Mountains-San Diego County Mountains- Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 350 AM PDT Sun Mar 20 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts to 40 mph expected. Localized gusts of 50 to 55 mph along the desert mountain slopes. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, and San Diego County Mountains. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-202200- /O.EXT.KSGX.WI.Y.0025.000000T0000Z-220321T2200Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 350 AM PDT Sun Mar 20 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...West winds 15 to 25 mph with gusts to 40 mph expected. Winds will turn northerly tonight through Monday. Localized gusts of 50 to 55 mph along the desert mountain slopes today, then along the coastal mountain slopes tonight through Monday. * WHERE...San Bernardino County Mountains. * WHEN...Until 3 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
183 WWUS76 KSGX 202004 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 104 PM PDT Sun Mar 20 2022 CAZ056-058-060>062-065-210300- /O.CON.KSGX.WI.Y.0025.000000T0000Z-220321T0300Z/ Riverside County Mountains-San Diego County Mountains- Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 104 PM PDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts to 40 mph. * WHERE...San Diego County Deserts, Apple and Lucerne Valleys, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-210500- /O.CON.KSGX.WI.Y.0025.000000T0000Z-220321T2200Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 104 PM PDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts of 50 to 55 mph. * WHERE...San Bernardino County Mountains. * WHEN...Until 3 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-057-210500- /O.CON.KSGX.WI.Y.0026.220321T0300Z-220321T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 104 PM PDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PDT MONDAY... * WHAT...North winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...Santa Ana Mountains and Foothills and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...From 8 PM this evening to 3 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego Adams
027 WWUS76 KSGX 210251 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 751 PM PDT Sun Mar 20 2022 CAZ056-058-060>062-065-210400- /O.EXP.KSGX.WI.Y.0025.000000T0000Z-220321T0300Z/ Riverside County Mountains-San Diego County Mountains- Apple and Lucerne Valleys-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 751 PM PDT Sun Mar 20 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds will turn more northerly overnight and decrease below Advisory levels most areas. $$ CAZ048-057-211200- /O.CON.KSGX.WI.Y.0026.220321T0300Z-220321T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 751 PM PDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...North winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...Santa Ana Mountains and Foothills and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...From 8 PM this evening to 3 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-211200- /O.CON.KSGX.WI.Y.0025.000000T0000Z-220321T2200Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, and Wrightwood 751 PM PDT Sun Mar 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts of 50 to 55 mph. * WHERE...San Bernardino County Mountains. * WHEN...Until 3 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
072 WWUS76 KSGX 211020 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 320 AM PDT Mon Mar 21 2022 CAZ048-057-212200- /O.CON.KSGX.WI.Y.0026.000000T0000Z-220321T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills- Including the cities of Riverside, San Bernardino, Moreno Valley, Fontana, and Corona 320 AM PDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts to 45 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and Santa Ana Mountains and Foothills. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-212200- /O.CON.KSGX.WI.Y.0025.000000T0000Z-220321T2200Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, and Running Springs 320 AM PDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts to 60 mph. * WHERE...San Bernardino County Mountains. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
580 WWUS76 KSGX 212035 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 135 PM PDT Mon Mar 21 2022 CAZ048-057-220500- /O.NEW.KSGX.WI.Y.0027.220322T0900Z-220322T2100Z/ /O.CON.KSGX.WI.Y.0026.000000T0000Z-220321T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 135 PM PDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT TUESDAY... * WHAT...Occasional northeast winds 15 to 30 mph with gusts to 45 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and Santa Ana Mountains and Foothills. * WHEN...Until 3 PM PDT this afternoon, then again from 2 AM to 2 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-220500- /O.NEW.KSGX.WI.Y.0027.220322T0900Z-220322T2100Z/ /O.CON.KSGX.WI.Y.0025.000000T0000Z-220321T2200Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, and Running Springs 135 PM PDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT TUESDAY... * WHAT...Occasional northeast winds 20 to 35 mph with gusts to 55 mph. * WHERE...San Bernardino County Mountains. * WHEN...Until 3 PM PDT this afternoon, then again from 2 AM to 2 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ050-056-058-220500- /O.NEW.KSGX.WI.Y.0027.220322T0900Z-220322T2100Z/ San Diego County Valleys-Riverside County Mountains- San Diego County Mountains- Including the cities of Poway, Idyllwild-Pine Cove, Julian, and Pine Valley 135 PM PDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT TUESDAY... * WHAT...Northeast winds 15 to 30 mph with gusts to 45 mph. Local gusts to 55 mph in the mountains. * WHERE...San Diego County Valleys, Riverside County Mountains and San Diego County Mountains. * WHEN...From 2 AM to 2 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Maxwell
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 18, 9:28 PM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, Mar 18, 9:28 PM PDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
928 PM PDT Fri Mar 18 2022
.SYNOPSIS...
Clear skies and a shallow marine layer along the coast will bring
the possibility of fog tonight into Saturday morning. The low clouds
and fog will surge farther inland late Saturday, as westerly winds
increase ahead of an incoming trough from the northwest. Showers
will break out along and west of the mountains late Saturday night
and continue into Sunday morning, with mostly light rainfall and
snowfall expected. Drier air will overspread the region from north
to south later Sunday and Monday on gusty northerly winds. A ridge
building eastward off the Pacific will bring fair, dry and much
warmer weather next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.Patchy dense fog added to coastal areas tonight...
At 9 PM PDT, skies were mostly clear across Southern California,
except for a few wispy cirrus clouds. The sfc pressure gradients
were weak and winds were reported light. Dewpoints have surged well
into the 50s along the coast, even though the 00Z Miramar sounding
was bone dry. While a patch of low clouds has just become visible
over the San Diego County coast, most areas were clear at 9 PM
PDT. Numerous HRRR runs show more fog developing over coastal areas
after 09Z, and given the mostly clear skies, light winds, and
shallow moisture layer, suspect we will see more, especially if we
get a weak eddy circulation later tonight. Some of the fog could be
dense. While not certain, it looks like we have a better than 50-50
chance for some dense fog over coastal and mesa areas of, especially
San Diego County. The forecast has been updated to include fog in
these areas, including O.C.
The winds will be getting gusty over the mts/deserts as a Pacific
trough digs SE over California this weekend. Wind Advisories may be
needed for onshore, and then offshore winds.
From previous discussion...
The vorticity maximum will race southeastward Saturday night into
Sunday, rounding the base of the trough and leading to PVA over
Southern California early Sunday. This will lead to enough lift to
generate scattered showers, with the highest chance occurring
across San Diego County. The 12z ECMWF ENS is trending slightly
higher in PWAT values for KSAN, maxing out with several ensemble
members at 0.9 inch. Forecast model soundings are showing very
modest CAPE values with the moisture profile only extending 2-3
km AGL and relatively warm temperatures aloft. This is not very
conducive for widespread thunderstorm develop, though a few
rumbles of thunder cannot be completely ruled out. Precipitation
amounts are expected to remain light, with amounts of 0.01-0.20
inch possible for the coast and valleys, 0.10-0.25 for the
mountains, and very little rain in the deserts. Snow levels will
begin near 7,000 feet Saturday night and fall as low as 5,000 feet
Sunday morning, but precipitation amounts will remain light so
only an inch or two of snow is expected in the mountains.
Breezy west to southwest winds will develop on Saturday and peak
Saturday night into Sunday morning. Maximum wind gusts look to top
out near 50 to 55 mph across the mountains and desert slopes.
This system will quickly move south and east of the region and a
strong ridge will develop off the West Coast on Sunday. Winds are
expected to turn offshore through Sunday leading to modest
warming, with more substantial warming for Monday through next
week. Periods of Santa Ana winds are expected through next week,
with the strongest winds currently looking to occur on Tuesday.
This will lead to elevated fire weather conditions as breezy winds
combine with falling relative humidity values.
Perhaps the most noticeable impact from this ridge will be the
high temperatures through the middle of next week. The ECMWF EFI
is showing values in the 50th to 70th percentile for areas west of
the mountains on Tuesday with an area in the 80th percentile in
Orange County for high temperatures, and widespread 70th to 80th
percentile west of the mountains for Wednesday. The cluster
analysis for days 3-7 all support an intense ridge situated over
the West Coast next week, though amplitude differences exist; the
EPS and CMCE clusters are favoring a stronger ridge while the
GEFS-dominant cluster shows a slightly weaker solution.
Regardless, it is looking more likely that a strong ridge will
dominate our weather through much of next week. High temperatures
could reach the mid- to upper-80s for coastal areas, the upper-80s
to low-90s for the valleys and the low-90s for the lower deserts.
As it stands now, several high temperature records could be in
jeopardy a few days in a row next week.
&&
.AVIATION...
190400Z...Low clouds and patchy dense fog are expected overnight,
mainly after 07Z, along the coast and into the western valleys. The
low clouds and fog will affect most likely all of the coastal sites,
but not expected to reach KONT. Cigs will range from 500-1000 ft
MSL. Areas of vis reduced to 1 mile possible, especially along
higher coastal terrain. Vis and cigs expected to clear by 19Z Sat.
Onshore wind gusts becoming strong by late Saturday afternoon, with
areas of light rain after 03Z Sunday morning with widespread cigs
around 2000-4000 ft MSL possible.
&&
.MARINE...
A storm will bring northwest winds gusting 25-30 knots Saturday
afternoon into Sunday night, with combined seas 7 to 11 feet.
Strongest winds and highest seas will be in the outer coastal
waters. Conditions will be hazardous to small craft.
&&
.Beaches...
Surf will increase on Sunday with some shorter-period wind swell.
Elevated surf of 3 to 6 feet is expected at the Orange County
beaches, with surf of 4 to 7 feet at the San Diego County beaches.
The highest surf will likely be in San Diego County south of Del Mar.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory from 5 PM Saturday to 11 PM PDT Sunday for
Coastal Waters from San Mateo Point to the Mexican Border
and out to 30 nm-Waters from San Mateo point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
&&
PUBLIC...10/Schenk
AVIATION/MARINE...JMBNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.